Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 28, 2019, 1:21 PM EDT for Martin County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2019, 1:21 PM EDT (17:21 UTC)
- Expired
- Jun 28, 2019, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1925 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663 WWUS82 KMFL 281721 SPSMFL Special Weather Statement National Weather Service Miami FL 121 PM EDT Fri Jun 28 2019 FLZ067-281745- Inland Palm Beach County FL- 121 PM EDT Fri Jun 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY UNTIL 145 PM EDT... * At 121 PM EDT, Doppler radar was tracking a strong thunderstorm near North County Airport, or 13 miles southeast of Indiantown, moving north at 10 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Palm Beach Gardens and Caloosa. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2684 8023 2682 8036 2696 8041 2696 8023 TIME...MOT...LOC 1721Z 172DEG 7KT 2691 8030 $$ MM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 9:56 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 28, 9:56 AM EDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Miami FL 956 AM EDT Fri Jun 28 2019 .UPDATE... A few showers with a couple of thunderstorms over the Atlantic waters continue to move over the east coast metro region this morning. This afternoon and evening most of the convection will be sea breeze driven over the interior and west coast, with a slight chance continuing over the east coast metro.The 12Z MFL sounding shows that the mid level have cooled around -10C this morning. Elevated CAPE levels around 3500-4000 J/kg and DCAPE greater than 1000 J/kg on modified soundings. This will help support convective development with elevated thunderstorm cores. With increased instability there is potential for gusty downburst winds and small hail with some of the stronger storms. Moisture will continue to increase across the region as a trough over the Bahamas will move closer to South Florida later this evening bringing periods of rain with embedded thunderstorms overnight and through the weekend. && .PREV DISCUSSION... /issued 742 AM EDT Fri Jun 28 2019/ AVIATION... Easterly winds with a few showers this morning along the east coast but coverage too low to include in the taf. Sea breeze convection across the area today mainly over interior and west but will monitor for any convection over east coast terminals as models differ. For KAPF, gulf breeze moves in around 18Z with VCTS later in the afternoon and evening. Light winds overnight with SHRA possible over east coast but will wait to see model trends whether to add to forecast in additional updates. PREV DISCUSSION... /issued 400 AM EDT Fri Jun 28 2019/ .INCREASING CHANCES OF RAIN THROUGH THE WEEKEND WITH LOCALLY HEAVY RAIN POSSIBLE ... .ONE OR TWO STRONG STORMS POSSIBLE TODAY ONCE AGAIN... DISCUSSION... Latest surface and upper air analysis reveal weak low level trough off the se FL coast at low levels with sfc to mid level ridge centered east of the Bahamas and stretching east to west across the region. The same ridge that earlier this week was over us fully in control and responsible for the record breaking heat. Additionally, the analysis highlights tropical wave between Hispaniola and PR last evening with a streamer of moisture just ahead of it north of Hispaniola perhaps remnants of tropical wave passing by earlier in the week. Today Through The Weekend... Anticyclonic flow around aforementioned ridge will bring southeast steering flow to south Florida along with a corresponding increase in low to mid level moisture in association with trough just to our east, now moving across the area today, and low level disturbance moving across the area tonight through saturday associated with stream of moisture north of Hispaniola at this time and northern end of tropical wave mentioned earlier which is forecast to move to our south tonight through saturday. Steering flow is forecast to turn more from the southeast and south or become fairly light as we move into Sunday. Along with these features precipitable water values are forecast to be 20 to 30% above normal through the period which combined with enough low level heating will result in increase chances of rain in enhanced diurnal cycle. Additional influence from mid/upper level trough digging south across east coast by late this weekend will help maintain increased chances of rain into Sunday again in enhanced diurnal cycle. This means we are not expecting all day long rain but enhanced and longer lasting periods of rain within the typical diurnal cycle of rain in the summer starting late tonight and through the weekend with highest chances likely on Saturday. But chances will be on the increase starting today. This may bring a risk for localized flooding if repeated rounds of rainfall affect the same areas. Rainfall amounts are forecast in the 1.0 to 1.75 inches through the weekend, with a reasonable worst case scenario (the 90th percentile) of around 2.0 to 3.5 inches across the region. The higher totals are more likely towards the interior west and Gulf coast. Localized heavier amounts are always possible in heavier showers or storms anywhere. Also given NAM based forecast soundings showing mid level lapse rates of around 7 C/Km today, and history last couple of days, there will still be a chance of one or two strong storms capable of producing wind gusts in excess of 40 mph and small hail across the interior and west this afternoon and evening. For today, given the easterly wind component with ridge centered well east of the region temperatures should remain closer to normal, with the warmest afternoon readings in the 90s towards the western interior. Enough diurnal heating through the weekend is expected to keep temperatures around seasonal normals, although if cloud cover becomes thicker or more widespread it's possible we could be a little cooler than currently forecast. Won't stray from the model blends at this point, but will keep an eye on temperature trends going forward. Bottomline, increased chances of rain this weekend should bring relief from recent abnormally hot temperatures. Monday through Thursday... Mid to upper ridging will become increasingly prominent from the eastern Gulf of Mexico into the Southeast CONUS. Low to mid-level moisture should remain in place, allowing for sea breeze driven convection to continue but with ridging in place chances of precipitation should be lower than over the weekend and closer to normal. However temperature readings may start to creep up some with the ridge in place. MARINE... Scattered showers and thunderstorms will continue today, becoming numerous over the weekend. East to southeast winds will increase as well, and small craft may need to exercise caution late today through saturday across Atlantic and offshore waters as surface winds increase a bit with tropical wave moving to our south. Seas should remain 3 feet/2 feet (Atlantic/Gulf) or less. BEACH FORECAST... Showers and storms should become more numerous this weekend. E to SE winds may increase the rip current risk for the Atlantic beaches particularly on Saturday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 89 77 86 77 / 30 50 70 30 Fort Lauderdale 88 78 86 79 / 40 40 80 40 Miami 89 78 86 78 / 40 40 70 40 Naples 90 74 87 75 / 60 50 60 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && UPDATE...33/Kelly
Hazardous weather outlook, Jun 28, 10:09 AM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1009 AM EDT Fri Jun 28 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 290215- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1009 AM EDT Fri Jun 28 2019 ...Thunderstorms Possible Across South Florida Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms will be possible today across South Florida. Lightning, small hail, and isolated damaging wind gusts are the primary hazards. Waterspouts: There is a slight chance of waterspouts across all South Florida waters today. Wind: There is a slight chance of damaging wind gusts, mainly in the interior and along the Gulf coast this afternoon. Wind gusts of around 50 mph are possible today. Hail: Small hail is possible today with any thunderstorms across South Florida. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorm chances will continue with coverage increasing this weekend. The primary hazards are lightning, gusty wind, and localized street flooding. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 28, 1:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 121 PM EDT Fri Jun 28 2019 FLZ067-281745- Inland Palm Beach County FL- 121 PM EDT Fri Jun 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY UNTIL 145 PM EDT... * At 121 PM EDT, Doppler radar was tracking a strong thunderstorm near North County Airport, or 13 miles southeast of Indiantown, moving north at 10 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Palm Beach Gardens and Caloosa. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2684 8023 2682 8036 2696 8041 2696 8023 TIME...MOT...LOC 1721Z 172DEG 7KT 2691 8030 MM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:16 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 28, 2:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jun 28, 2:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 28, 3:01 PM EDT | Special Weather Statement | MFL | Glades | 44 min |
| Jun 28, 3:24 PM EDT | Special Weather Statement | MFL | Miami-Dade | 51 min |
| Jun 28, 3:53 PM EDT | Special Weather Statement | MFL | Monroe | 52 min |
| Jun 28, 4:14 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jun 28, 4:20 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| Jun 28, 4:32 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 28, 4:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Jun 28, 4:43 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 47 min |
| Jun 28, 4:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Jun 28, 5:01 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 44 min |
| Jun 28, 5:20 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 40 min |
| Jun 28, 5:50 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 28, 5:52 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
| Jun 28, 6:29 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.